Alert archive / South Dakota / Frost Advisories in 2012

Frost Advisory 1, NWS Sioux Falls, SD

April 16, 20126 counties in Iowa; 15 counties in South Dakota; 8 counties in Minnesota

NWS Sioux Falls, SD issued this frost advisory at Apr 16, 2012, 3:33 PM CDT for 6 counties in Iowa; 15 counties in South Dakota; 8 counties in Minnesota. It took effect at Apr 17, 2012, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2012, 3:33 PM CDT (20:33 UTC)
In effect from
Apr 17, 2012, 4:00 AM CDT
Expired
Apr 17, 2012, 8:00 AM CDT
In force
4 hr
Issued by
NWS Sioux Falls, SD
All 29 counties

Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Aurora County, SD, Beadle County, SD, Brookings County, SD, Brule County, SD, Davison County, SD, Hanson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 23 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WWUS73 KFSD 162033
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
333 PM CDT MON APR 16 2012

.DECREASING WINDS AND CLOUDS OVERNIGHT WILL ALLOW TEMPERATURES TO
FALL INTO THE LOWER 30S LATE TONIGHT. WITH THE CLEARING SKIES AND
LIGHT WINDS...AREAS OF FROST ARE LIKELY OVER NORTHERN PARTS OF THE
AREA LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
052>062-067-170445-
/O.NEW.KFSD.FR.Y.0001.120417T0900Z-120417T1300Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-LINCOLN-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-
HANSON-MCCOOK-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...
SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...
JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG
333 PM CDT MON APR 16 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY. 

* WEATHER CONDITIONS...CLEARING SKIES AND DECREASING WINDS WILL ALLOW
  AREAS OF FROST TO DEVELOP LATE TONIGHT THROUGH EARLY TUESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
 JH
3 follow-up statements
994 
WWUS73 KFSD 170251
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
951 PM CDT MON APR 16 2012

.GRADUALLY CLEARING SKIES AND LIGHT WINDS OVERNIGHT WILL ALLOW
TEMPERATURES TO FALL INTO THE LOWER TO MID 30S LATE TONIGHT. AREAS
OF FROST WILL BE POSSIBLE LATE TONIGHT THROUGH EARLY TUESDAY
MORNING...ESPECIALLY IN LOW LYING OR MORE SHELTERED AREAS. 

IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
052>062-067-171100-
/O.CON.KFSD.FR.Y.0001.120417T0900Z-120417T1300Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-LINCOLN-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-
HANSON-MCCOOK-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...
SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...
JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG
951 PM CDT MON APR 16 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
TUESDAY...

* WEATHER CONDITIONS...CLEARING SKIES AND LIGHT WINDS WILL ALLOW
  AREAS OF FROST TO DEVELOP LATE TONIGHT THROUGH EARLY TUESDAY. LOW
  LYING AREAS AND OTHER SHELTERED LOCATIONS WILL BE MORE LIKELY TO
  SEE FROST DEVELOP THAN MORE EXPOSED LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
382 
WWUS73 KFSD 170841
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
341 AM CDT TUE APR 17 2012

.AREAS OF FROST CAN BE EXPECTED THROUGH THE EARLY MORNING HOURS AS
TEMPERATURES REMAIN IN THE UPPER 20S TO MID 30S THROUGH SUNRISE.

IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
052>062-067-171300-
/O.CON.KFSD.FR.Y.0001.120417T0900Z-120417T1300Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-LINCOLN-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-
HANSON-MCCOOK-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...
SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...
JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG
341 AM CDT TUE APR 17 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WEATHER CONDITIONS...AREAS OF FROST CAN BE EXPECTED THROUGH THE
  EARLY MORNING HOURS WITH TEMPERATURES IN THE UPPER 20S TO MID
  30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
151 
WWUS73 KFSD 171243
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
743 AM CDT TUE APR 17 2012

.TEMPERATURES HAVE RISEN ABOVE FREEZING AND WILL RISE INTO THE MID
60S TO LOWER 70S THIS AFTERNOON.

IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
052>062-067-171345-
/O.EXP.KFSD.FR.Y.0001.000000T0000Z-120417T1300Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-LINCOLN-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-
HANSON-MCCOOK-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...
SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...
JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG
743 AM CDT TUE APR 17 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE AREA AND WILL
COTNINUE TO CLIMB INTO THE UPPER 60S TO LOWER 70S BY THIS AFTERNOON.
THE THREAT OF FROST HAS ENDED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at Apr 16, 12:50 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 16, 12:50 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1250 PM CDT MON APR 16 2012

.DISCUSSION.../ISSUED AT 1120 AM CDT/
CLOUDS BEGINNING TO SCATTER OUT ACROSS OUR EAST AS THE LOW PRESSURE
OVER NORTHERN WISCONSIN CONTINUES TO PUSH AWAY. HOWEVER...ANOTHER
SHORTWAVE WILL PUSH ACROSS THE AREA THIS AFTERNOON. THE INCREASED
MOISTURE FROM THIS WAVE SHOULD KEEP IT MOSTLY CLOUDY OVER MUCH OF
THE REGION THROUGH THE DAY. GIVEN THE CLOUD COVER AND COOL
TEMPERATURES ALOFT...LOWERED HIGH TEMPERATURES A COUPLE
DEGREES...ESPECIALLY ACROSS THE NORTH. WINDS WILL CONTINUE TO WEAKEN
THROUGH THE DAY...THOUGH SHOULD STILL SEE GUSTS UP TO 30 MPH EAST OF
INTERSTATE 29 INTO THIS AFTERNOON. KEPT THE SLIGHT CHANCE OF A
SHOWER CLOSE TO THE MISSOURI RIVER...AS SOME WEAK LOW LEVEL
INSTABILITY OUT AHEAD OF THE WAVE MAY ALLOW A FEW LIGHT SHOWERS TO
POP UP THIS AFTERNOON.

&&

.AVIATION.../FOR 18Z TAF ISSUANCE/
MVFR CIGS CURRENTLY AT ALL TAF SITES. EXPECT MOSTLY CLOUDY SKIES TO
REMAIN THROUGH THE DAY WITH AN UPPER LEVEL WAVE APPROACHING FROM THE
WEST. HOWEVER...CONTINUED DAYTIME HEATING SHOULD ALLOW THE CIGS TO
RISE EARLY THIS AFTERNOON. EXPECTING THEM TO REACH AROUND 4K FT BY 3
OR 4PM. MAY SEE A LIGHT SHOWER SOUTH OF INTERSTATE 90 THIS
AFTERNOON...BUT MOST PLACES SHOULD REMAIN DRY. WINDS WILL CONTINUE
TO DECREASE THROUGH THE DAY...ALTHOUGH STILL MAY SEE SOME GUSTS TO
AROUND 30 MPH THIS AFTERNOON AT KSUX. MAIN ISSUE TONIGHT WILL BE
POSSIBLE FOG FORMATION WITH THE MOIST GROUND AND LIGHT WINDS.
SOUTHERLY WINDS WILL PICK UP A BIT WEST OF THE JAMES LATER
TONIGHT...WHICH MAY PREVENT MUCH FOG OUT THERE. ALSO...MAY SEE SOME
MID CLOUDS OUT EAST INHIBITING DEVELOPMENT THERE. GUIDANCE ALSO NOT
SHOWING ANY FOG FORMATION. WITH THIS UNCERTAINTY IN WIND SPEEDS AND
CLOUD COVER...DECIDED TO HOLD OFF ON PUTTING ANY FOG IN THE TAFS FOR
NOW. THOUGH THIS WILL HAVE TO BE MONITORED TONIGHT. /CHENARD

&&

.PREVIOUS DISCUSSION...
THE SURFACE LOW RESPONSIBLE FOR THE ACTIVE WEATHER OVER THE
WEEKEND WAS LOCATED OVER SERN MN AND WEST CENTRAL WI AT
08Z. PERSISTENT FEED OF SCATTERED SHOWERS EXISTED ALONG/EAST OF THE
INTERSTATE 29 CORRIDOR OVERNIGHT...WHILE THE MAJORITY OF THE FORECAST
AREA ENDURED PERSISTENT WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND
50 MPH. A DECREASE IN SHOWER ACTIVITY AND WINDS IS EXPECTED THIS
MORNING AS THE LOW SHIFTS TO THE GREAT LAKES REGION...ALTHOUGH
REMNANT CYCLONIC FLOW AND COLD AIR ADVECTION WILL FOSTER SCT-BKN
STRATOCU THROUGH MUCH OF THE DAY. MAY ALSO SEE SOME SCATTERED RAIN
SHOWERS MAINLY WEST OF THE JAMES RIVER AS A FLEETING IMPULSE IN THE
BASE OF THE DEPARTING TROUGH PASSES FROM CENTRAL SD TOWARD CENTRAL
IA. HAVE INCLUDED A 20 POP DURING THE LATE MORNING AND AFTERNOON
HOURS. TEMPERATURES WILL BE ON THE COOL SIDE TODAY AS CHILLIER AIR
FILTERS IN. HIGHS ARE EXPECTED TO GENERALLY RANGE FROM THE UPPER 40S
TO MID 50S.

TONIGHT WILL BRING THE ARRIVAL OF HIGH PRESSURE AND ATTENDANT
CLEARING SKIES AND LIGHT WINDS. THIS WILL SET THE STAGE FOR A FAIR
AMOUNT OF RADIATIONAL COOLING. COULD SEE SOME FROST IN PARTS OF
THE FORECAST AREA...MOST LIKELY NORTH AND EAST OF A HURON TO SIOUX
FALLS TO SPENCER IOWA LINE.

THE RESPITE FROM PRECIPITATION WILL BE BRIEF...WITH SHOWERS AND
THUNDERSTORMS RE-ENTERING THE FORECAST LATE TUESDAY. IN THE
MEANTIME...TEMPERATURES WILL MODERATE NICELY ON TUESDAY AS
SOUTHERLY FLOW RETURNS. ADEQUATE MIXING WITH H85 TEMPERATURES
RANGING FROM +7C TO +13C SHOULD YIELD HIGHS IN THE MID 60S TO
LOWER 70S. COULD SEE SOME ISOLATED/SCATTERED THUNDERSTORMS IN
NORTHEAST NE AND NW IA ON TUESDAY AFTERNOON WHERE SOME WEAK
ELEVATED INSTABILITY/CONVERGENCE IS PROGGED...ALTHOUGH HIGHER AND
MORE WIDESPREAD CHANCES WILL HOLD OFF UNTIL TUESDAY NIGHT AS A
SURFACE LOW NOSES INTO THE AREA AND A MID LEVEL SHORTWAVE PASSES
OVER.

EXPECT PRECIPITATION TO MOVE OFF BY EARLY WEDNESDAY...SO
ANTICIPATE AMPLE OPPORTUNITY TO WARM INTO THE 60 TO 70 DEGREE
RANGE. YET ANOTHER SHORTWAVE TROUGH PASSES ON WEDNESDAY NIGHT AND
THURSDAY IN THE WESTERLY FLOW. HAVE INCLUDED 50-60 POPS FOR THIS
FEATURE BETWEEN WEDNESDAY NIGHT AND THURSDAY EVENING.

THE FRIDAY THROUGH SUNDAY TIME FRAME WILL FEATURE THE EASTWARD
EXPANSION OF THE WESTERN RIDGE. THIS WILL MEAN MODERATING
TEMPERATURES THROUGH THE WEEKEND...WITH HIGHS IN THE 60S AND 70S
FOR THE START OF NEXT WEEK. THERE COULD BE SOME BRIEF INSTANCES OF
LIGHT AND WIDELY SCATTERED PRECIPITATION ON FRIDAY AND SATURDAY AS
THE RIDGE BUILDS. OTHERWISE...DRY WEATHER IS EXPECTED ON SUNDAY AND
MONDAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...HIGH WIND WARNING UNTIL 6 AM CDT EARLY THIS MORNING FOR
     IAZ001>003-012>014-020>022-031-032.

MN...HIGH WIND WARNING UNTIL 6 AM CDT EARLY THIS MORNING FOR MNZ072-
     080-081-089-090.

     HIGH WIND WARNING UNTIL 4 AM CDT EARLY THIS MORNING FOR MNZ071-
     097-098.

NE...HIGH WIND WARNING UNTIL 6 AM CDT EARLY THIS MORNING FOR NEZ014.

     HIGH WIND WARNING UNTIL 4 AM CDT EARLY THIS MORNING FOR NEZ013.

SD...HIGH WIND WARNING UNTIL 6 AM CDT EARLY THIS MORNING FOR SDZ071.

     HIGH WIND WARNING UNTIL 4 AM CDT EARLY THIS MORNING FOR SDZ039-
     040-054>056-060>062-065>070.

&&
Hazardous weather outlook, Apr 16, 1:28 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
128 PM CDT MON APR 16 2012

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-171200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
128 PM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE TEMPERATURES...
PATCHY FROST MAY DEVELOP LATE TONIGHT AS SKIES CLEAR...WINDS
DIMINISH AND TEMPERATURES FALL INTO THE LOWER 30S. THE PATCHY
FROST IS POSSIBLE NORTH AND EAST OF A HURON TO SIOUX FALLS TO
SPENCER LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TUESDAY AND TUESDAY
NIGHT BUT ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 16, 2:28 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
228 PM CDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             5 NE TYLER              44.33N 96.08W
04/15/2012  E1.00 INCH       LINCOLN            MN   TRAINED SPOTTER

            GROUND WAS WHITE WITH HAIL UP TO THE SIZE OF QUARTERS.

&&

TRM
Local storm report, Apr 16, 2:41 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
241 PM CDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     NON-TSTM WND DMG HITCHCOCK               44.63N 98.41W
04/15/2012                   BEADLE             SD   EMERGENCY MNGR

            25 FOOT BY 25 FOOT OUTBUILDING DESTROYED BY WIND NEAR THE
            WEST EDGE OF HITCHCOCK.

0515 PM     NON-TSTM WND DMG 4 E HITCHCOCK           44.63N 98.33W
04/15/2012                   BEADLE             SD   EMERGENCY MNGR

            POWER POLE IN STANDING WATER SNAPPED OFF BY STRONG WINDS
            4.5 MILES EAST OF HITCHCOCK.

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:42 PM CDTHigh Wind WarningFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more10 hr

Nearby

Frost Advisories in South Dakota, 2012Frost Advisories in Minnesota, 2012Frost Advisories in Iowa, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.